Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 177, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 6, 2012, 7:58 PM CDT for Mississippi County, Arkansas; Lauderdale County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 7:58 PM CDT (00:58 UTC)
- Expired
- May 6, 2012, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 54 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629 WUUS54 KMEG 070058 SVRMEG ARC093-TNC097-070145- /O.NEW.KMEG.SV.W.0177.120507T0058Z-120507T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 758 PM CDT SUN MAY 6 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EXTREME WEST CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 845 PM CDT * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF KEISER...AND MOVING EAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEISER... LUXORA AND OSCEOLA. THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3593 8997 3572 8987 3565 9018 3582 9026 TIME...MOT...LOC 0059Z 249DEG 7KT 3577 9012 $$
2 follow-up statements
700 WWUS54 KMEG 070122 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 822 PM CDT SUN MAY 6 2012 ARC093-TNC097-070145- /O.CON.KMEG.SV.W.0177.000000T0000Z-120507T0145Z/ MISSISSIPPI AR-LAUDERDALE TN- 822 PM CDT SUN MAY 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR EXTREME WEST CENTRAL LAUDERDALE AND CENTRAL MISSISSIPPI COUNTIES... AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VICTORIA...OR 7 MILES NORTHWEST OF OSCEOLA...MOVING EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEISER... LUXORA...OSCEOLA...VICTORIA...CHILSON...MANDALAY...LENNIE... PETTYVILLE...LITTLE RIVER...WHISTLEVILLE...EASTVIEW...RED LINE... TUCKERTOWN AND LOWDEN. THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3593 8997 3572 8987 3565 9018 3582 9026 TIME...MOT...LOC 0122Z 249DEG 7KT 3578 9008 $$
110 WWUS54 KMEG 070140 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 840 PM CDT SUN MAY 6 2012 ARC093-TNC097-070151- /O.EXP.KMEG.SV.W.0177.000000T0000Z-120507T0145Z/ MISSISSIPPI AR-LAUDERDALE TN- 840 PM CDT SUN MAY 6 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL LAUDERDALE AND CENTRAL MISSISSIPPI COUNTIES WILL EXPIRE AT 845 PM CDT... AT 841 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3593 8997 3572 8987 3565 9018 3582 9026 TIME...MOT...LOC 0141Z 249DEG 7KT 3579 9004 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:10 PM CDT, 48 minutes earlier.
Area forecast discussion, May 6, 7:10 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 710 PM CDT SUN MAY 6 2012 .UPDATE... UPDATED TO INCLUDE 00Z AVIATON DISCUSSION BELOW. JCL && .DISCUSSION... /ISSUED 230 PM CDT SUN MAY 6 2012/ CONDITIONS SIMILAR TO YESTERDAY WITH TEMPERATURES NEAR 90F ALONG AND WEST OF THE MS RIVER...WITH MAINLY 80S ACROSS THE EASTERN MIDSOUTH COUNTIES. SOUTH WINDS HAVE BEEN GUSTY WEST OF THE RIVER AND LIGHTER TO THE EAST. HEAT INDICES RANGED FROM THE UPPER 80S TO MID 90S. FOR TONIGHT THROUGH TUESDAY...SHORT TERM ISOLATED SHOWERS WILL BE LIMITED TO POINTS SOUTH OF INTERSTATE FORTY THROUGH THE EARLY EVENING HOURS. THIS ACTIVITY WILL DIMINISH BY SUNSET WITH THE FOCUS FOR PRECIPITATION SHIFTING TO THE NORTH AND WEST. MODELS ARE GOOD AGREEMENT THAT A COLD FRONT NOW DRAPED FROM CENTRAL IOWA TO WESTERN OKLAHOMA WILL CONTINUE TO GENERATE CONVECTION OVERNIGHT. THIS ACTIVITY WILL MOVE INTO THE NORTHERN MIDSOUTH COUNTIES AFTER MIDNIGHT...MAKING ITS WAY TO THE MEMPHIS AREA TOWARDS SUNRISE. INTENSITY NOT EXPECTED TO BE SEVERE AT THIS TIME...AND COVERAGE WILL LIKELY BE MORE SCATTERED IN NATURE. A BETTER OPPORTUNITY FOR STRONG TO SEVERE STORMS WILL OCCUR MONDAY AFTERNOON AND EVENING AS TEMPERATURES REBOUND BACK TO THE MID AND UPPER 80S. POCKETS OF CAPE EXCEEDING 3000J/KG SEEMS REASONABLE AHEAD OF THE BOUNDARY...BUT HOW MUCH SEVERE COVERAGE AT THIS POINT IS STILL IN QUESTION AS BOTH MID AND HIGH CLOUDS WILL HAVE TO ERODE AND UPPER FORCING IS LAGGING BACK INTO THE WESTERN GREAT LAKES. MULTICELL CLUSTERS AND PULSE TYPE STORM MODES SEEM MOST FAVORABLE AS MID LEVEL WIND SPEEDS WILL REMAIN WEAK OVER THE AREA. FOR THIS REASON THE FRONT WILL BEGIN TO SLOW MONDAY NIGHT AND ON TUESDAY KEEPING A THREAT FOR SHOWERS AND STORMS IN THE FORECAST SOUTH OF INTERSTATE FORTY. FURTHER NORTH DRIER AIR WILL FILTER INTO THE REGION EARLY TUESDAY WITH A MIX OF CLOUDS AND SUN EXPECTED BY TUESDAY AFTERNOON. HIGHS WILL BE CLOSER TO NORMAL ON TUESDAY BEHIND THE BOUNDARY. WEDNESDAY THROUGH FRIDAY...THIS PERIOD WILL BE DRY WITH LIGHT EASTERLY WINDS AND DEWPOINTS FALLING INTO THE 40S AND 50S...AS BOTH A NORTHWEST FLOW ALOFT DEVELOPS AND COOL SURFACE HIGH PRESSURE BUILDS INTO THE OHIO VALLEY. TEMPERATURES WILL BE VERY SPRING LIKE WITH HIGHS IN THE 70S. LOWS WILL BE IN THE 40S ACROSS THE TENNESSEE RIVER COUNTIES AND FORESTED REGIONS OF NORTH MISSISSIPPI...WITH 50S ELSEWHERE. NEXT WEEKEND...MODELS BACK THE UPPER LEVEL FLOW TO THE WEST ON SATURDAY WITH BOTH A WEAK COLD FRONT PROGGED TO DROP SOUTH AND A WEAK DISTURBANCE PASSES OVERHEAD. HAVE LEFT SLIGHT RAIN CHANCES IN THE EXTENDED FORECAST AS THE AREA WILL LAG IN GULF MOISTURE RECOVERY. TEMPERATURES WILL REMAIN IN THE UPPER 70S TO LOW 80S WITH MOSTLY CLOUDY SKIES. JAB && .AVIATION... 00Z TAF CYCLE (07/00Z-08/00Z) VFR CONDITIONS WILL CONTINUE TONIGHT AS LINGERING CONVECTION DISSIPATES THIS EVENING. S WINDS 4-6 KTS TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION FROM THE WEST MONDAY MORNING WITH A COLD FRONT APPROACHING LATE IN THE DAY. SCATTERED SHOWERS ARE EXPECTED TO AFFECT KJBR...KMEM...AND KMKL AFTER 10Z-13Z...MENTIONED VCSH FOR NOW. WITH DAYTIME HEATING COMBINING WITH THE UPPER LEVEL DISTURBANCE...THINK CONVECTION WILL INCREASE IN INTENSITY WITH SCATTERED THUNDERSTORMS DEVELOPING...MENTIONED VCTS AT ALL THE TAF SITES AFTER 15Z-18Z WITH THE EARLIEST TIME BEING AT KJBR. THUNDERSTORMS ARE THEN EXPECTED TO INCREASE IN COVERAGE FROM THE WEST MONDAY AFTERNOON WITH THE APPROACH OF THE COLD FRONT...PUT TEMPO TSRA MONDAY AFTERNOON BEGINNING FIRST AT KJBR AND LAST AT KTUP. SW WINDS INCREASING TO AROUND 10 KTS MONDAY. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 72 88 68 81 / 20 60 60 20 MKL 66 86 63 80 / 30 60 60 20 JBR 70 87 63 79 / 40 60 50 0 TUP 68 89 66 85 / 20 50 70 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 6, 2:58 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 258 PM CDT SUN MAY 6 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 258 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STORMS MAY REACH STRONG TO SEVERE LIMITS THIS AFTERNOON ACROSS PORTIONS OF NORTH MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. LOCALIZED FLASH FLOODING IS A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER ALL THE MIDSOUTH MONDAY AND MONDAY NIGHT.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS NORTH MISSISSIPPI AND MAY BE REQUESTED MONDAY AND MONDAY NIGHT OVER THE ENTIRE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... JAB
In the hours before
Special weather statement, May 6, 6:11 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT SUN MAY 6 2012
MSZ024-062345-
MONROE MS-
611 PM CDT SUN MAY 6 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...
NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER AMORY AT 612 PM CDT...MOVING EAST AT 15
MPH.
PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR AMORY...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3383 8828 3393 8861 3409 8855 3409 8848
3404 8820
TIME...MOT...LOC 2312Z 286DEG 11KT 3399 8847Special weather statement, May 6, 6:31 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 631 PM CDT SUN MAY 6 2012 ARZ028-MOZ113-115-070000- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO- 631 PM CDT SUN MAY 6 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 700 PM CDT FOR... NORTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF GOSNELL AT 632 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3622 8993 3607 8973 3587 8999 3600 9015 TIME...MOT...LOC 2332Z 223DEG 11KT 3600 8999
Special weather statement, May 6, 6:58 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SUN MAY 6 2012
ARZ028-070030-
MISSISSIPPI AR-
658 PM CDT SUN MAY 6 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF DELL AT 658 PM CDT...MOVING
NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MISSISSIPPI COUNTY...INCLUDING LOCATIONS NEAR
BLYTHEVILLE...GOSNELL AND MANILA...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.
&&
LAT...LON 3584 8982 3572 9013 3587 9025 3600 9002
3600 8994
TIME...MOT...LOC 2358Z 239DEG 10KT 3584 9010Special weather statement, May 6, 7:30 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 730 PM CDT SUN MAY 6 2012 ARZ009-070100- CLAY AR- 730 PM CDT SUN MAY 6 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 800 PM CDT FOR... WESTERN CLAY COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES EAST OF CORNING AT 731 PM CDT... MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY COUNTY...INCLUDING LOCATIONS NEAR CORNING...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3628 9047 3639 9065 3650 9055 3650 9023 TIME...MOT...LOC 0031Z 218DEG 15KT 3641 9049
Special weather statement, May 6, 7:33 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 733 PM CDT SUN MAY 6 2012 ARZ008-009-017-018-026-070100- CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR- 733 PM CDT SUN MAY 6 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 800 PM CDT FOR... EXTREME SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... WESTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES WEST OF FONTAINE AT 734 PM CDT... MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3632 9079 3616 9054 3587 9088 3598 9105 TIME...MOT...LOC 0034Z 218DEG 15KT 3600 9090
Special weather statement, May 6, 7:44 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 744 PM CDT SUN MAY 6 2012 ARZ028-MOZ115-TNZ048-070115- MISSISSIPPI AR-PEMISCOT MO-LAUDERDALE TN- 744 PM CDT SUN MAY 6 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 815 PM CDT FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI... NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF BURDETTE AT 745 PM CDT... MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE AND LUXORA...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3604 8984 3585 8969 3573 8998 3588 9010 TIME...MOT...LOC 0045Z 237DEG 7KT 3586 8994
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:30 PM CDT | Special Weather Statement | MEG | Clay | 30 min |
| May 6, 7:33 PM CDT | Special Weather Statement | MEG | Greene | 27 min |
| May 6, 7:44 PM CDT | Special Weather Statement | MEG | Mississippi | 31 min |
| May 6, 8:24 PM CDT | Special Weather Statement | MEG | Clay | 36 min |
| May 6, 8:44 PM CDT | Special Weather Statement | MEG | Mississippi | 31 min |
| May 6, 9:21 PM CDT | Special Weather Statement | MEG | Mississippi | 39 min |
| May 6, 9:49 PM CDT | Flash Flood Warning | MEG | Mississippi | 3 hr |
| May 7, 1:07 AM CDT | Special Weather Statement | MEG | Mississippi | 23 min |
| May 7, 1:11 AM CDT | Special Weather Statement | MEG | Clay | 34 min |
| May 7, 1:38 AM CDT | Special Weather Statement | MEG | Cross | 52 min |
| May 7, 1:41 AM CDT | Flash Flood Warning | MEG | Clay, Randolph | 3 hr |
| May 7, 2:40 AM CDT | Flash Flood Warning | MEG | Mississippi | 3 hr |
| May 7, 4:57 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Randolph | 3 hr |
| May 7, 5:39 AM CDT | Flash Flood Warning | MEG | Mississippi | 3 hr |
| May 7, 8:05 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Randolph | 115 min |
| May 6, 9:40 PM CDT | Special Weather Statement | MEG | Tipton | 35 min |
| May 6, 10:35 PM CDT | Special Weather Statement | MEG | Shelby | 25 min |
| May 6, 11:01 PM CDT | Special Weather Statement | MEG | Fayette | 29 min |
| May 6, 11:28 PM CDT | Special Weather Statement | MEG | Chester, Fayette, Hardeman | 62 min |
| May 7, 1:04 AM CDT | Flash Flood Warning | MEG | Chester, Hardeman, McNairy | 3 hr |
| May 7, 1:52 AM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.